Alert archive / Hawaii / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Aug 26, 2015, 4:36 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2015, 4:36 PM HST (02:36 UTC)
- Expired
- Aug 26, 2015, 7:30 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 66 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 2.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
233 WGHW50 PHFO 270236 FFWHFO HIC003-270530- /O.NEW.PHFO.FF.W.0032.150827T0236Z-150827T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 436 PM HST WED AUG 26 2015 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 730 PM HST * AT 424 PM HST...RAIN GAGES SHOWED HEAVY RAIN FALLING AT A RATE OF 3 INCHES PER HOUR NEAR WAIMANALO...OR ABOUT 7 MILES EAST OF HONOLULU. THE AREA OF HEAVY RAIN WAS MOVING SLOWLY TOWARD THE SOUTHEAST. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAUNAWILI...KANEOHE...KAILUA...MANOA AND HAWAII KAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 730 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2150 15775 2138 15760 2122 15768 2129 15800 $$ BURKE
2 follow-up statements
409 WGHW70 PHFO 270257 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 457 PM HST WED AUG 26 2015 HIC003-270530- /O.CON.PHFO.FF.W.0032.000000T0000Z-150827T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 457 PM HST WED AUG 26 2015 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 730 PM HST... AT 445 PM HST...A GAGE ON MANOA STREAM SHOWED A RAPID RISE IN WATER LEVEL FROM HEAVY RAIN OVER THE KOOLAU MOUNTAINS. ALSO RAIN GAGE REPORTS FROM ALOHA TOWER INDICATE RAIN RATES OF UP TO 4 INCHES PER HOUR. THE AREA OF HEAVY RAIN WAS MOVING SLOWLY TOWARD THE SOUTHEAST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HONOLULU... KANEOHE...KAILUA AND HAWAII KAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 730 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2150 15775 2138 15760 2122 15768 2129 15800 $$ BURKE
175 WGHW70 PHFO 270450 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 650 PM HST WED AUG 26 2015 HIC003-270458- /O.CAN.PHFO.FF.W.0032.000000T0000Z-150827T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 650 PM HST WED AUG 26 2015 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... WEATHER RADAR SHOWED THAT HEAVY RAINFALL HAS MOVED OFFSHORE. THUS THE FLASH FLOOD WARNING FOR THE SOUTHEAST PORTION OF OAHU...INCLUDING HONOLULU...IS CANCELLED. RUNOFF IS STILL OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TOMORROW AFTERNOON. LAT...LON 2150 15775 2138 15760 2122 15768 2129 15800 $$ WROE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:00 PM HST, 36 minutes earlier.
Area forecast discussion, Aug 26, 4:00 PM HST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED AUG 26 2015 .SYNOPSIS... LOCALLY HEAVY SHOWERS AS WELL AS A FEW THUNDERSTORMS CAN BE EXPECTED THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LIGHT TRADE WINDS ALONG WITH A SLIGHTLY DRIER AND MORE STABLE AIRMASS IS EXPECTED TO RETURN BEGINNING FRIDAY. CLOUDS AND PASSING SHOWERS WILL THEN FAVOR WINDWARD AND MAUKA AREAS. TROPICAL CYCLONE IGNACIO MAY APPROACH THE AREA EARLY NEXT WEEK. && .DISCUSSION... THE AIRMASS OVER AND AROUND THE STATE REMAINS MOIST AND UNSTABLE. LATEST RADAR AND SATELLITE IMAGERY SHOWS SCATTERED SHOWERS...SOME LOCALLY HEAVY...MAINLY DUE TO DAYTIME HEATING. THERE ALSO IS A SLIGHT CHANCE FOR THUNDERSTORMS DUE TO THE INSTABILITY. WITH THE SOILS ALREADY SATURATED FROM PREVIOUS DAYS RAINS...IT WOULD NOT TAKE MUCH IN THE WAY OF ADDITIONAL RAINFALL TO CAUSE FLOODING TO OCCUR. LITTLE CHANGE IS EXPECTED ON THURSDAY...THUS THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THURSDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN LIGHT THROUGH THURSDAY AS THE PRESSURE GRADIENT ACROSS THE AREA REMAINS WEAK. DAYTIME HEATING ON THURSDAY MAY ONCE AGAIN CAUSE SOME LOCALLY HEAVY SHOWERS TO OCCUR THURSDAY AFTERNOON. BY FRIDAY HIGH PRESSURE WILL BE BUILDING IN FAR TO THE NORTH OF THE AREA. SOME RESEMBLANCE OF TRADE WINDS ARE EXPECTED TO RETURN OVER THE WEEKEND. CLOUDS AND PASSING SHOWERS WILL TEND TO FAVOR WINDWARD AND MAUKA AREAS. IN THE LONGER RANGE...TROPICAL CYCLONE IGNACIO IS FORECAST TO BE APPROACHING THE AREA FROM THE SOUTHEAST. IT IS TOO EARLY TO DISCUSS ANY POTENTIAL IMPACTS SINCE IT WILL ALL DEPEND ON THE TRACK AND INTENSITY OF THE SYSTEM AS IT NEARS THE STATE. && .AVIATION... AFTERNOON CONVECTION FLARED UP OVER THE ISLANDS TODAY WITH THE MOST ACTIVITY FROM MOLOKAI TO KAUAI...WITH THUNDERSTORMS OVER OAHU AND KAUAI. CURRENTLY TCU TOPS ARE UPWARDS OF FL250 AND FALLING CB TOPS ARE BETWEEN FL350-400. MVFR TO ISOL IFR IS STILL LIKELY WITHIN SHOWERS. EXPECT SHOWERS OVER THESE ISLANDS TO CONTINUE TO DIMINISH INTO THE LATE EVENING. OVER THE REMAINING ISLANDS SCATTERED SHOWER ACTIVITY SHOULD BEGIN TO CLEAR EARLIER. OTHERWISE...ISLAND AREAS CAN EXPECT TO SEE IMPROVING VFR WITH LAND AREAS CLEARING LATE TONIGHT. && .MARINE... THE CURRENT SMALL WEST SWELL WILL LINGER INTO THURSDAY. A NEW WEST NORTHWEST SWELL WILL GRADUALLY FILL IN ON THURSDAY...PEAK FRIDAY INTO EARLY SATURDAY...THEN LOWER GRADUALLY ON SUNDAY. THIS SWELL MAY BE LARGE ENOUGH TO CAUSE SURF TO REACH ADVISORY LEVELS ALONG WEST FACING SHORES ON THE BIG ISLAND SINCE THERE THRESHOLDS ARE LOWER THAN THE REST OF THE STATE. THERE WILL BE SERIES OF SMALL SOUTHERLY SWELLS THROUGHOUT THE FORECAST PERIOD. SWELLS FROM TROPICAL CYCLONE IGNACIO MAY CAUSE SURF TO INCREASE ALONG EAST FACING SHORES...ESPECIALLY ON THE BIG ISLAND...AS EARLY AS SUNDAY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH SATURDAY. SWELLS FROM TROPICAL CYCLONE IGNACIO MAY CAUSE SEAS TO EXCEED 10 FEET OVER THE WATERS EAST OF THE BIG ISLAND ON SUNDAY AND OVER MUCH OF THE REMAINING COASTAL WATERS ON MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT THROUGH 6 PM HST THURSDAY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI MAUI AND THE BIG ISLAND. && SYNOPSIS/DISCUSSION/MARINE...BURKE AVIATION...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:28 PM HST | Flash Flood Warning | HFO | Honolulu | 4 hr |
| Aug 26, 4:20 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.